| Catalog Number |
400SMTSFT0610 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
10/25/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The embolization coil was detached from the pusher assembly and not returned for evaluation.Conclusions: evaluation of the returned device revealed the embolization coil was detached and not returned for evaluation.Since the smart coil was reportedly removed from the procedure with no mention of detachment, the observed detachment was likely incidental to the reported complaint.Since the embolization coil was detached and not returned for evaluation, the smart coil could not be tested for advancing into a microcatheter, and the root cause of the inability to advance could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra smart coils (smart coils).During the procedure, the physician was unable to advance a smart coil out of its introducer sheath and into the non-penumbra microcatheter; therefore, the smart coil was removed.The procedure was completed using new coils and the same microcatheter.There was no report of an adverse effect to the patient.